Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 261, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 4, 2016, 8:22 PM CDT for Shackelford County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 8:22 PM CDT (01:22 UTC)
- Expired
- Jul 4, 2016, 8:45 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 26 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 18.1
The text
As transmitted.
119
WUUS54 KSJT 050122
SVRSJT
TXC417-050145-
/O.NEW.KSJT.SV.W.0261.160705T0122Z-160705T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 845 PM CDT
* AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
NUGENT...OR 13 MILES WEST OF ALBANY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ALBANY AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MCCARTY
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3263 9954 3270 9959 3293 9938 3268 9917
TIME...MOT...LOC 0122Z 233DEG 28KT 3269 9953
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
772
WWUS54 KSJT 050134
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
834 PM CDT MON JUL 4 2016
TXC417-050145-
/O.CON.KSJT.SV.W.0261.000000T0000Z-160705T0145Z/
SHACKELFORD TX-
834 PM CDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL SHACKELFORD COUNTY...
AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ALBANY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ALBANY AROUND 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3267 9946 3273 9951 3293 9938 3268 9917
TIME...MOT...LOC 0133Z 233DEG 28KT 3275 9944
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:06 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 6:06 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 606 PM CDT MON JUL 4 2016 .AVIATION... /00Z TAFS/ VFR conditions will continue at all terminals through the next 24 hours. Winds will be southerly with gusts 15-20 knots through the period. && .PREV DISCUSSION... /issued 259 PM CDT MON JUL 4 2016/ SHORT TERM... (Tonight and Tuesday) For the next 24 hours, West Central Texas will continue to experience hot and mainly dry conditions. A surface boundary, currently extending from near Midland to near Wichita Falls, along with showers and thunderstorms to the north, may help initiate showers and thunderstorms this evening, mainly along and north of Interstate 20. Thus, will continue slight chance to chance PoPs there through 06Z tonight. Otherwise, dry conditions will dominate tonight and tomorrow. Overnight lows tonight close to persistence look good. For tomorrow, afternoon highs from around 100 to around 102 look good. However, surface dewpoints in the upper 60s, north of Interstate 20, will likely produce Apparent Temperatures around 105, for some locations. Thus, we may need another heat advisory for a few counties there for tomorrow. Will defer that decision to the midnight crew tonight. LONG TERM... (Tuesday night through Monday) An upper level ridge will dominate the weather across much of the southern half of the United States through the end of the week. This will result in above normal temperatures from Wednesday through the first part of next week. High temperatures will generally be in the 98 to 102 range with overnight lows in the mid to upper 70s. Models are indicating a weakness in the ridge developing across West Texas Friday into the weekend. This may result in shower and thunderstorm development across the higher terrain of West Texas and the Trans Pecos region during the afternoon hours. Some of this convection may propagate into the western parts of our forecast area late in the afternoon or evening. Slight chance PoPs for Friday afternoon/evening were continued and added in for both Saturday and Sunday afternoon. Although coverage should remain limited, a few storms may bring a brief reprieve from the summer heat. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 100 78 100 / 20 5 5 5 San Angelo 78 100 77 101 / 10 5 0 5 Junction 76 99 77 99 / 5 5 0 0 && .SJT Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening for Brown-Callahan- Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Shackelford-Sterling- Taylor-Throckmorton-Tom Green. && 99/99/99
Hazardous weather outlook, Jul 4, 7:02 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 702 PM CDT MON JUL 4 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-060015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 702 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 20. THE PRIMARY HAZARDS ARE DEADLY LIGHTNING AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY APPARENT TEMPERATURES...ALSO KNOW AS HEAT INDEX TEMPERATURES... WILL CONTINUE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD WILL BE HEAT RELATED INJURY FOR ANYONE OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 6:55 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT MON JUL 4 2016 TXZ113-127-050030- JONES TX-TAYLOR TX- 655 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND SOUTHWESTERN JONES COUNTIES UNTIL 730 PM CDT... AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRENT...OR 16 MILES EAST OF SWEETWATER...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MERKEL AND NOODLE AROUND 710 PM CDT. TYE AROUND 730 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...TRUBY AND STITH. LAT...LON 3244 9983 3241 10014 3258 10014 3275 9990 TIME...MOT...LOC 2354Z 254DEG 19KT 3252 10012
Special weather statement, Jul 4, 7:26 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 726 PM CDT MON JUL 4 2016 TXZ128-050100- CALLAHAN TX- 726 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALLAHAN COUNTY UNTIL 800 PM CDT... AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF PUTNAM...OR 11 MILES SOUTHEAST OF BAIRD...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PUTNAM AROUND 740 PM CDT. ATWELL AROUND 745 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE. LAT...LON 3221 9920 3236 9931 3249 9912 3221 9912 TIME...MOT...LOC 0025Z 252DEG 16KT 3228 9925
Local storm report, Jul 4, 7:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL MERKEL 32.47N 100.01W
07/04/2016 E0.88 INCH TAYLOR TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1600270
PMSpecial weather statement, Jul 4, 7:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 738 PM CDT MON JUL 4 2016 TXZ127-050115- TAYLOR TX- 738 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TAYLOR COUNTY UNTIL 815 PM CDT... AT 738 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MERKEL...OR 14 MILES WEST OF ABILENE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TYE AROUND 810 PM CDT. LAT...LON 3245 10003 3252 10003 3252 9988 3245 9987 TIME...MOT...LOC 0038Z 264DEG 11KT 3249 9998
Special weather statement, Jul 4, 7:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 750 PM CDT MON JUL 4 2016 TXZ113-050115- JONES TX- 750 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JONES COUNTY UNTIL 815 PM CDT... AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAWLEY...OR 11 MILES SOUTHEAST OF ANSON...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE FORT PHANTOM HILL AND HODGES. LAT...LON 3253 9988 3268 9989 3269 9962 3253 9962 TIME...MOT...LOC 0048Z 265DEG 18KT 3261 9981
Special weather statement, Jul 4, 8:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 807 PM CDT MON JUL 4 2016 TXZ113-114-050145- JONES TX-SHACKELFORD TX- 807 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHACKELFORD AND SOUTHEASTERN JONES COUNTIES UNTIL 845 PM CDT... AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NUGENT...OR 13 MILES SOUTHEAST OF ANSON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NUGENT AROUND 815 PM CDT. LUEDERS AROUND 830 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE FORT PHANTOM HILL...THE INTERSECTION OF US- 180 AND FARM ROAD 600 AND BIG COUNTRY BAPTIST ASSEMBLY. LAT...LON 3257 9972 3272 9979 3285 9953 3257 9950 TIME...MOT...LOC 0106Z 243DEG 20KT 3267 9970
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 36 min |
| Jul 4, 7:26 PM CDT | Special Weather Statement | SJT | Callahan | 34 min |
| Jul 4, 7:38 PM CDT | Special Weather Statement | SJT | Taylor | 37 min |
| Jul 4, 7:50 PM CDT | Special Weather Statement | SJT | Jones | 25 min |
| Jul 4, 8:07 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| Jul 4, 8:48 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 42 min |
| Jul 4, 8:51 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Jul 4, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 34 min |
| Jul 4, 9:31 PM CDT | Special Weather Statement | SJT | Throckmorton | 29 min |
| Jul 4, 9:41 PM CDT | Special Weather Statement | SJT | Taylor | 19 min |
| Jul 5, 3:55 AM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 16 hr |
| Jul 5, 6:20 AM CDT | Special Weather Statement | SJT | Throckmorton | 55 min |
| Jul 5, 7:47 AM CDT | Special Weather Statement | SJT | Haskell | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.